MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH NUT FOR REAMER COMPONENT OF THE 03.168.004; INSTR, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR/ACCESS & ATTACH

OBERDORF SYNTHES PRODUKTIONS GMBH NUT FOR REAMER COMPONENT OF THE 03.168.004; INSTR, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR/ACCESS & ATTACH
Catalog Number 03.168.007
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(6) reports an event as follows: it was reported that on (b)(6) 2018, an open reduction internal fixation was applied during a surgery for a femoral neck fracture.While the surgeon was reaming the bonehead with the reamer, he noticed that the nut had come off the drill bit in question.The surgeon removed the reamer from the bone; then, he tried to disassemble it.However, the nut and the reamer portion cracked, and he could not remove them from the drill bit.The surgery was completed with a thirty (30) minute delay.There was no adverse consequence to the patient.After the surgery, it was tried again to disassemble the reamer, but it could not be done manually.After hammering the drill bit, disassembling the reamer was successful.This report is for a nut.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device history records review was completed for part: 03.168.00, lot: f-22798.Manufacturing location: selzach, release to warehouse date: nov 20, 2017.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformity noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.The raw material certificate was reviewed and confirmed to be correct per the specification with no non-conformance noted.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.H3, h6: product investigation was completed.The nut for reamer is intact nothing is broken off or cracked but is covered with nicks and marks of inappropriate use.As the nut was blocked on the drill bit it is not possible that it fell apart first.Furthermore, nothing has cracked on all the three complained components.The visible outside damage was caused during hammering on the device as per event description.The use related damage on the reamer 03.168.006 has been identified as root cause for the inability to disassemble the three component devices as per event description.The complaint determination for this device can be confirmed for the unable to disassemble but not for cracked and falling apart.During the evaluation the root cause was identified as event related.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
NUT FOR REAMER COMPONENT OF THE 03.168.004
Common Device Name
INSTR, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR/ACCESS & ATTACH
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8223348
Report Number8030965-2019-59522
Device Sequence Number1656693
Product Code HWE
UDI-Device Identifier07611819657335
UDI-Public(01)07611819657335
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.168.007
Device Lot NumberF-22798
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Initial Date Received by Manufacturer 12/12/2018
Supplement Date Received by Manufacturer01/08/2019
02/18/2019
Initial Report FDA Received Date01/07/2019
Supplement Report FDA Received Date01/25/2019
03/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1